Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 320, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2005, 10:17 AM CDT for Custer County, Nebraska. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2005, 10:17 AM CDT (15:17 UTC)
- Expired
- Jul 9, 2005, 11:17 AM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 10:30 AM CDT | HAIL 1 | 19 Wnw Oconto, NE | |
| Jul 9, 10:30 AM CDT | HAIL 1 | 19 Wnw Oconto, NE | CORRECTED FOR SOURCE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -418 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 091519 SVRLBF NEC041-091615- /O.NEW.KLBF.SV.W.0320.050709T1517Z-050709T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1017 AM CDT SAT JUL 9 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 1115 AM CDT * AT 1014 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF CALLAWAY...OR ABOUT 16 MILES NORTHEAST OF GOTHENBURG...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF CALLAWAY BY 1110 AM CDT 7 MILES NORTHWEST OF OCONTO BY 1115 AM CDT LAT...LON 4117 10022 4105 10002 4119 9959 4146 9988 $$ HIRSCH
2 follow-up statements
000
WWUS53 KLBF 091552
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 AM CDT SAT JUL 9 2005
NEC041-091615-
/O.CON.KLBF.SV.W.0320.000000T0000Z-050709T1615Z/
CUSTER NE-
1045 AM CDT SAT JUL 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 AM CDT FOR
SOUTHWESTERN CUSTER COUNTY...
AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF CALLAWAY...OR
ABOUT 8 MILES SOUTH OF ARNOLD...MOVING NORTHWEST AT 5 MPH.
AT 1030 AM CDT 1 INCH HAIL WAS REPORTED BY THE PUBLIC 19 NORTHWEST
OF OCONTO.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ARNOLD IN WESTERN CUSTER COUNTY AROUND 1100 AM CDT
ALONG HIGHWAY 40 THROUGH 1115 AM CDT
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4117 10021 4105 10002 4122 9987 4149 9988
4146 10023
$$
HIRSCH000
WWUS53 KLBF 091617
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1112 AM CDT SAT JUL 9 2005
NEC041-091622-
/O.CAN.KLBF.SV.W.0320.000000T0000Z-050709T1615Z/
CUSTER NE-
1112 AM CDT SAT JUL 9 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CUSTER COUNTY IS
CANCELLED...
STORMS WHICH PROMPTED THIS WARNING FOR CUSTER COUNTY HAVE EXITED THE
COUNTY AND THEREFORE THE WARNING HAS BEEN CANCELLED.
DURING THE WARNING...AT 1030 AM CDT 1 INCH HAIL WAS REPORTED BY THE
PUBLIC 19 NORTHWEST OF OCONTO.
RAINFALL TOTALS OVER MUCH OF SOUTHWESTERN CUSTER COUNTY AVERAGED
HALF AN INCH TO AN INCH OVER THE PAST HOUR.
LAT...LON 4117 10021 4105 10002 4122 9987 4149 9988
4146 10023
$$
HIRSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:57 AM CDT, 7 hours 20 minutes earlier.
Area forecast discussion, Jul 9, 2:57 AM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 AM CDT SAT JUL 9 2005 .DISCUSSION... LARGE SCALE FEATURES THIS MORNING ON U/A ANALYSIS AND SAT PICS INCLUDE LOW SPINNING OFF B.C. COAST WITH ASSOC TROF SWINGING THROUGH PAC NW...LOW SPINNING OVER NEW ENGLAND...WITH RIDGE AMPLIFIED ACROSS SOUTHERN ROCKIES INTO NW HIGH PLAINS. CONVECTION IN THE AREA MAINLY FIRED ALONG HIGHER TERRAIN TO THE WEST BUT HAD DIFFICULTY MAKING IT VERY FAR EAST OF THE FRONT RANGE. HOWEVER THERE WAS ONE STORM WHICH FIRED ON SFC CONVERGENT LINE AND RECEIVED ADDED BOOST FROM S/W WELL ALOFT. SMALLER FEATURES INCLUDE OUTFLOW FROM COLORADO CONVECTION AND BOUNDARY FROM EALIER STORM...FIRING ISOLATED STORMS JUST SOUTH OF CWA...WITH HELP FROM LLVL JET. JET KEEPING THINGS RELATIVELY MIXED ATTM WITH PASSAGE OF FEATURE WITH TEMP RISES FROM IML...TO OGA AND LBF. OTHER MAIN SFC FEATURE INCLUDED SFC TROF ALONG HIGH PLAINS ASSOC WITH MAIN LOW OVER NC MONTANA. COLD FRONT ALSO LOCATED ACROSS NORTHERN ROCKIES. NAM/GFS SHOWING INCONSISTENCIES WITH HANDLING OF THIS FRONT AS IT MOVES ACROSS CWA SUN NITE/MON AS RIDGE IS BROKEN DOWN BY PASSAGE OF WESTERN TROF INTO CAN PRAIRIES. MAIN PCPN CHANCES WILL BE ASSOC WITH THIS FROPA HOWEVER UNTIL THEN PCPN CHANCES SEEM LIMITED TO ISOLATED CONVECTION THAT CAN FIRE ON BOUNDARIES AND BECOME STRONG ENOUGH TO BREAK CAP...WHICH BUFKIT SHOWS FAIRLY WEEK ACROSS SOUTHERN CWA BY LATE AFTERNOON. MAIN FCST PROBLEM WOULD BE WHERE AND WHEN THIS MIGHT HAPPEN. CURRENT BOUNDARY MOVING THROUGH CWA COMBINDED WITH FAIRLY HIGH CAPES WOULD BE ONE POSSIBILITY...SFC TROF MOVING INTO PANHANDLE TOMORROW WOULD BE ANOTHER. HOWEVER WITH CONFIDENCE VERY LOW WILL LEAVE FCST DRY FOR NOW AS DAY SHIFT SHOULD HAVE BETTER FEEL BASED ON SAT/RADAR TRENDS. HAVE ADDED POPS FOR SUNDAY NIGHT INTO MONDAY. HAVE LEANED TOWARD NAM...WHICH WITH SFC FRONT LINED UP WITH UPPER FLOW STAYS NORTH OF CWA SUNDAY...THEN AS CONVECTION FIRES ALONG FRONT WITH UPPER SUPPORT...FRONT IS FORCED SOUTHWARD INTO NORTHERN/CENTRAL PORTIONS OF CWA WHERE IT SHOULD LIGHT UP AGAIN MONDAY AFTERNOON...POSSIBLY LINGERING INTO TUESDAY. CONTINUED INHERITED DRY FCST BEYOND THIS. AS FOR TEMPS WENT WITH BLEND OF ETA 2M TEMPS/MET NUMBERS WHICH SEEMED TO BOOST THE LOWER BIAS FOR TEMPS THAT MET HAD FOR MOST OF CWA YESTERDAY. SUNDAY REMAINS WARM AHEAD OF FRONT...THEN SLIGHT COOL DOWN BEHIND AS EASTERLIES GENERALLY SET UP THROUGH AT LEAST MID WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jul 9, 5:32 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 532 AM CDT SAT JUL 9 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-091632- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 532 AM CDT SAT JUL 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME AS VERY WARM AIR ALOFT INHIBITS THUNDERSTORM FORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE ACROSS SHERIDAN AND WESTERN CHERRY COUNTY LATE SUNDAY AFTERNOON OR EVENING AS A COLD FRONT APPROACHES THE REGION. NO OTHER THUNDERSTORM ACTIVITY IS EXPECTED. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY AFTERNOON OR EVENING ASSOCIATED WITH A WEAK COLD FRONT POSITIONED ACROSS NORTH CENTRAL NEBRASKA. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:07 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.